Florida, 2011Tornadoes and Hail in Florida, March 9, 2011
March 9, 2011 · NWS MOB · 3 events in 2 counties and zones
A powerful cold front brought widespread severe thunderstorms to northwest Florida. damaging winds and tornadoes as the system crossed southeast Mississippi, southern Alabama and the western Florida Panhandle.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $100,000
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A powerful cold front brought widespread severe thunderstorms to northwest Florida. These thunderstorms produced many reports of large hail...damaging winds and tornadoes as the system crossed southeast Mississippi, southern Alabama and the western Florida Panhandle.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Mar 9, 7:30 AM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Mar 9, 7:30 AM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
730 AM CST WED MAR 9 2011
.UPDATE...NEW TORNADO WATCH #46 WILL REPLACE WW45. THIS WATCH WILL
INCLUDE GEORGE COUNTY MISSISSIPPI MOST OF SW ALABAMA FROM MOBILE
COUNTY TO MONROE AND BUTLER COUNTY AND EAST INCLUDING THE WEST
FLORIDA PANHANDLE AND THE BAYS AND COASTAL WATERS OUT TO 20 NM.
WATCH IN EFFECT UNTIL NOON. STRONG SQUALL LINE CONTINUES MOVING EAST
THIS MORNING WITH STRONG DAMAGING WINDS...ISOLATED TORNADOES AND
VERY HEAVY RAIN. /11
**********************PREVIOUS***************************
...TORNADO WATCH EASTERN TWO THIRDS TILL NOON...
...FLASH FLOOD WATCH ALL THE AREA TODAY...
...WIND ADVISORY ALL AREA TODAY...
.SHORT TERM...(TODAY AND TONIGHT)MAIN FOCUS THIS MORNING AND EARLY
THIS AFTERNOON WILL BE THE THREAT OF SEVERE THUNDERSTORMS MOVING IN
FROM THE WEST AND NORTHWEST ALONG WITH THE THREAT OF LOCALIZED
FLOODING MOSTLY OVER THE NORTHWARD PART OF THE CWFA EARLY TODAY THEN
TRANSITIONING FURTHER TO THE SOUTH MOSTLY OVER COASTAL SECTIONS OF
THE ALABAMA AND NORTHWEST FLORIDA BY EARLY THIS AFTERNOON. TO THE
WEST A 100 KT UPPER JET AXIS CONTINUES TO MOVE EASTWARD...REACHING
THE LOWER MS RIVER VALLEY BY AROUND MIDDAY WITH THE RIGHT ENTRANCE
REGION NOSING FURTHER TO THE EAST NEARING WESTERN SECTIONS OF THE
CWFA LATER THIS MORNING. THE GFS...ECMWF AND NAM DEPICT THIS PATTERN
WELL WITH THE GFS SLIGHTLY FASTER THAN THE OTHER 2 MODELS. ALL
MODELS ALSO SHOW THIS UPPER JET STRENGTHENING AS IT SHIFTS FURTHER
EAST LATER THIS MORNING RESULTING IN INCREASED LIFT IN THE LOWER
LEVELS AND UPPER DIVERGENCE ALOFT IN THE VICINITY OF THE RIGHT
ENTRANCE REGION. THIS FAVORABLE SIDE OF THE UPPER JET BECOMES MORE
IN PHASE WITH A 40 TO 45 KNOT H8 JET CORE OVER OUR AREA BY THIS TIME
LIKELY LEADING TO SOME EXPLOSIVE THUNDERSTORM GROWTH OVER SOME OF
OUR WESTERN SECTIONS OF THE CWFA BETWEEN 4 AND 9 AM. 0 TO 1 KM
HELICITY VALUES CONTINUE TO HOVER AROUND 300 M2/S2 FOR MOST AREAS
THIS MORNING LIKELY RESULTING IN MORE ROTATING CELLS THAN
NOT...SHIFTING EASTWARD THROUGHOUT THE DAY. AS A RESULT A TORNADO
WATCH HAS BEEN REISSUED FOR MOST OF THE WESTERN HALF OF THE CWFA
THIS MORNING WHICH WILL LIKELY BE BE EXTENDED FURTHER TO THE EAST BY
AROUND 8 OR 9 AM THIS MORNING. STAY TUNED FOR FURTHER UPDATES. AS
FOR THE FURTHER FLASH FLOODING POTENTIAL NEAR THE COAST LATER TODAY
HAVE BUMPED UP THE CURRENT QPF VALUES TO AROUND 2 INCHES OVER MUCH
OF THE WESTERN FLORIDA PANHANDLE AND ADJACENT ALABAMA COUNTIES
MOSTLY DUE TO TRAINING CELLS IN THE VICINITY OF THE BETTER LIFT OR
DYNAMIC FORCING ALOFT ASSOCIATED WITH UPPER JET SHIFTING EAST.
SLIGHTLY BETTER MOISTURE OR THETA E VALUES ARE ALSO NOTED IN THE
GUIDANCE SUPPORTING THE BETTER QPF VALUES IN OUR COASTAL AND SE
AREAS. AS FOR TEMPS WILL GO WARMER THEN THE COOLER MET GUIDANCE FOR
MOST INLAND AREAS AWAY FROM THE COAST...AND STAY CLOSE OR UNDERCUT
THE GUIDANCE A DEGREE OR TWO NEAR IMMEDIATE COAST DUE TO THE COOLER
NEAR SHORE WATERS. 32/EE
THURSDAY THROUGH FRIDAY NIGHT...COLD FRONT WILL BE OVER THE FLORIDA
PENINSULA BY THURSDAY MORNING...TAKING THE RAIN AND THUNDERSTORMS
WITH IT. THE REMAINDER OF THE SHORT TERM WILL BE DRY AND COOL. HIGH
THURSDAY AND FRIDAY MOSTLY MID 60S WITH THE COOLEST MORNING BEING
FRIDAY MORNING WITH MID TO LOW 30S GENERALLY NORTH OF AN ANDALUSIA
TO CHATOM LINE AND MID TO UPPER 30S SOUTH TO THE COAST. FRIDAY NIGHT
LOWS WILL BE LOWEST OVER THE EASTERN SECTIONS WHERE LOWS WILL
APPROACH FREEZING AGAIN TO THE EAST OF A GREENVILLE TO CRESTVIEW
LINE. POSSIBILITY THAT A FREEZE WATCH OR WARNING MAY BE NEEDED FOR A
FEW AREAS SINCE ITS BEEN A WHILE SINCE WE HAVE HAD TEMPERATURES THAT
COOL. /11
.LONG TERM...(SATURDAY THROUGH TUESDAY)AFTER A COOL START
TEMPERATURES WILL WARM NICELY INTO THE LOWER 70S ON SATURDAY. THE
SURFACE HIGH MOVES EAST OF THE FORECAST AREA SATURDAY WITH THE WINDS
TURNING SOUTHEAST UNDER A ZONAL UPPER FLOW. SURFACE HIGH GRADUALLY
BREAKS DOWN BY SUNDAY AS A SHORT WAVE ROLLS EAST OUT OF THE SOUTHERN
ROCKIES. THIS WAVE WILL SPREAD CLOUDS ACROSS THE AREA SUNDAY AND
SUNDAY NIGHT. THE EURO IS A BIT MORE ROBUST WITH THE SHORT WAVE BUT
BOTH THE GFS AND EURO GENERATE SOME RAIN FOR MONDAY AND MONDAY
NIGHT. GIVEN TIME OF YEAR...WENT AHEAD AND MADE THE WEATHER GRIDS
THUNDER VS SHOWERS ALTHOUGH POPS ARE ON THE LOW END. TEMPERATURES
MOSTLY 50S TO 70S.
&&
.MARINE...A STRONG SOUTHERLY WIND FLOW WILL CONTINUE THROUGH EARLY
THIS EVENING AHEAD A COLD FRONT APPROACHING FROM THE WEST. SEAS WILL
BUILD TO 6 TO 8 FEET OUT TO 60 NM WITH ROUGH CONDITIONS OVER AREA
BAYS AND SOUNDS. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
AHEAD OF THE FRONT WITH SOME STORMS BECOMING STRONG TO SEVERE
POSSIBLY ACCOMPANIED WITH WIND VELOCITIES IN EXCESS OF 50 KNOTS AND
VERY STRONG WATERSPOUTS MOVING NORTHWARD TOWARDS THE COAST. THE
THUNDERSTORM THREAT WILL DECREASE BY LATE THIS AFTERNOON AS THE MAIN
UPPER LEVEL FORCING BEGINS TO PULLOUT TO THE ENE. A STRONG OFFSHORE
FLOW IS EXPECTED IN THE WAKE OF THE FRONT BEGINNING LATE TONIGHT
CONTINUING THROUGH MIDDAY THURSDAY...THEN GRADUALLY DECREASING
THROUGH EARLY FRIDAY MORNING. SEAS WILL INITIALLY RANGE FROM 3 TO 5
FEET NEAR SHORE AND 5 TO 8 FEET WELL OFFSHORE THEN GRADUALLY
DECREASE LATE THU THROUGH FRI MORNING. A LIGHT NORTHERLY FLOW WILL
CONTINUE OVER THE MARINE AREA THROUGH MIDDAY FRIDAY BECOMING
SOUTHWEST BY AFTERNOON AS HIGH PRESSURE OVER THE NORTH CENTRAL GULF
BEGINS TO SHIFT EAST. 32/EE
&&
.AVIATION...BKN TO OVC CEILINGS AROUND 1K FT LOWERING TO AROUND 500
FT AT TIMES IN HEAVY RAIN AND THUNDERSTORMS...CONTINUING THROUGH
EARLY THIS EVENING. SOME THUNDERSTORMS WILL BECOME SEVERE FROM NOW
THROUGH EARLY THIS AFTERNOON ACCOMPANIED BY WINDS IN EXCESS OF 58
MPH...LARGE HAIL AND STRONG TORNADOES. WINDS WILL CONTINUE FROM THE
SOUTHEAST AT 15 TO 20 KNOTS WITH GUSTS TO AROUND 30 KNOTS AT
TIMES...ESPECIALLY NEAR SHOWERS AND THUNDERSTORMS THROUGH MID TO
LATE AFTERNOON...FOLLOWED BY A COLD FRONT MOVING IN FROM THE WEST BY
EARLY THIS EVENING...RESULTING IN A NORTHERLY FLOW AT 12 TO 17 KTS
THROUGH 12Z THU. CLOUDS BASES WILL STEADILY LIFT BEHIND THE FRONT
MOSTLY BEFORE 06Z THU. 32/EE
&&
.FIRE WEATHER...RAIN AND THUNDERSTORMS...SOME SEVERE ALONG WITH
HEAVY RAIN WILL SPREAD EAST ACROSS THE AREA TODAY. WILL CONTINUE THE
FIRE WEATHER WATCH FOR THURSDAY OVER THE PANHANDLE DUE TO 20 FOOT
NORTHWEST WINDS NEAR OR ABOVE 15 MPH AND LOWEST AFTERNOON HUMIDITY
BETWEEN 30 AND 35 PERCENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 74 46 65 37 / 100 20 00 00
PENSACOLA 73 49 64 39 / 100 30 00 00
DESTIN 70 51 63 42 / 100 50 00 00
EVERGREEN 73 46 63 33 / 100 30 05 00
WAYNESBORO 77 41 63 33 / 100 05 00 00
CAMDEN 74 45 62 32 / 100 20 05 00
CRESTVIEW 74 48 66 34 / 100 40 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
WILCOX.
FLASH FLOOD WATCH UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
WILCOX.
FL...FIRE WEATHER WATCH FROM NOON THURSDAY TO 5 PM THURSDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
FLASH FLOOD WATCH UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
WIND ADVISORY UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
HIGH SURF ADVISORY UNTIL 9 PM WEDNESDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
ROSA.
MS...FLASH FLOOD WATCH UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...AND WAYNE.
WIND ADVISORY UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Mar 9, 5:55 AM CST, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
555 AM CST WED MAR 9 2011
ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-101200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
600 AM CST WED MAR 9 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT.
NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE IN FROM
THE WEST IN RESPONSE TO A STRONG UPPER LEVEL DISTURBANCE TRACKING
EASTWARD OVER THE NORTHERN GULF STATES. SOME STORMS WILL BECOME
SEVERE AT TIMES ACCOMPANIED WITH DAMAGING WINDS...LARGE HAIL AND
TORNADOES. SEVERE THUNDERSTORM DEVELOPMENT WILL CONTINUE TO SHIFT
EAST TODAY AS THE UPPER LEVEL SYSTEM CONTINUES TO APPROACH FROM THE
WEST.
DUE TO THE STRONG DYNAMICALLY FORCING ALOFT WITH THIS SYSTEM AND
DEEP ATMOSPHERIC MOISTURE IN PLACE THE POTENTIAL FOR FLASH FLOODING
EXISTS ESPECIALLY OVER WESTERN AND NORTHERN SECTIONS OF THE FORECAST
AREA THIS MORNING THEN TRANSITIONING TO THE WESTERN FLORIDA
PANHANDLE AND THE ADJACENT ALABAMA COUNTIES LATER THIS MORNING
CONTINUING THROUGH MID TO LATE AFTERNOON. RAINFALL TOTALS COULD
REACH 5 TO 7 INCHES LOCALLY OVER THE WESTERN AND NORTHERN SECTIONS
OF THE FORECAST AREA THIS MORNING AND 3 TO 5 INCHES LOCALLY OVER THE
WESTERN FLORIDA PANHANDLE AND THE ADJACENT ALABAMA COUNTIES LATE
THIS MORNING AND THIS AFTERNOON. RAINFALL TOTALS COUNTY WIDE WILL
LIKELY REACH 2 TO 3 INCHES IN THESE AREAS TO THE NORTH AND SOUTH.
A STRONG SOUTHERLY WIND FLOW WILL CONTINUE TO MAKE HAZARDOUS
CONDITIONS FOR SMALL CRAFT THROUGH THIS AFTERNOON FOLLOWED BY STRONG
OFFSHORE FLOW THROUGH TONIGHT.
HAZARDOUS SURF CONDITIONS WILL CONTINUE ALONG AREA BEACHES THROUGH
THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A STRONG OFFSHORE FLOW WILL CONTINUE TO GIVE WAY TO HAZARDOUS
CONDITIONS FOR SMALL CRAFT THROUGH EARLY THURSDAY AFTERNOON.
NORTHERLY WINDS AND SEAS WILL THEN GRADUALLY DECREASE THROUGH
FRIDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT AND SPOTTER INFORMATION WILL
CONTINUE THROUGH MOST OF TODAY. THE THUNDERSTORM THREAT WILL
DECREASE FROM WEST TO EAST BEGINNING LATER THIS MORNING...EXITING
THE EASTERN PART OF THE FORECAST AREA BY LATE THIS AFTERNOON OR
EARLY THIS EVENING. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE
DAY.
In the hours before
Local storm report, Mar 9, 8:23 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
823 AM CST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM TSTM WND DMG 5 WSW PISGAH 31.08N 88.57W
03/09/2011 GREENE MS EMERGENCY MNGR
ROOF BLOWN OFF HOUSE AT HWY 63 AND BEECHER RD. SOUTHERN
GREENE COUNTY.
&&
ROTHWELLLocal storm report, Mar 9, 8:49 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
849 AM CST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM TORNADO THEODORE 30.55N 88.18W
03/09/2011 MOBILE AL PUBLIC
PUBLIC REPORT OF TORNADO NEAR SCHILLINGER AND THEODORE
DAWES RD. CLEAR VORTEX CONTAINING TREE LIMBS AND BUSHES.
&&
EJLocal storm report, Mar 9, 9:12 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
912 AM CST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 AM TORNADO BELLEFONTAINE 30.49N 88.10W
03/09/2011 MOBILE AL PUBLIC
TORNADO SIGHTED BY THE PUBLIC NEAR BELLEFONTAINE.
&&
JWLocal storm report, Mar 9, 9:21 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
921 AM CST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 AM TORNADO TILLMANS CORNER 30.59N 88.17W
03/09/2011 MOBILE AL EMERGENCY MNGR
CONFIRMED TORNADO NEAR TILLMANS CORNER AFFECTING OLD
PASCAGOULA ROAD AND THEODORE DAWES ROAD. BP STATION
AWNING/ROOF DAMAGED. TREES DOWN.
&&
CUPOLocal storm report, Mar 9, 9:25 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
925 AM CST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 AM TORNADO 1 S ROBERTSDALE 30.54N 87.71W
03/09/2011 BALDWIN AL FIRE DEPT/RESCUE
DEBRIS SPOTTED SWIRLING IN THE AIR BY A MEMBER OF THE
FIRE DEPARTMENT.
&&
CUPOLocal storm report, Mar 9, 9:28 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
928 AM CST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM TORNADO WALNUT HILL 30.89N 87.51W
03/09/2011 ESCAMBIA FL LAW ENFORCEMENT
TORNADO SPOTTED NEAR THE CORNER OF MAYHILL ROAD AND
HIGHWAY 99.
&&
CUPOTornado, Escambia
- When
- March 9, 9:28 AM CST to 9:33 AM CST
- Where
- Escambia County, 0.41 mi W of Mc David to 0.3 mi SSE of Mc David
- Rating
- EF0
- Path length
- 0.54 mi
- Path width
- 80 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 30.869, -87.327
The tornado touched down near Highway 164 just west of U.S. Highway 29 where it did minor roof damage to two residences and snapped several pine trees. It tracked southeast across Highway 29 lifting near the intersection of Main Street and Railroad Street in McDavid. Eleven homes were damaged. One home on Main Street was shifted off its foundation and had significant roof damage.
Hail, Escambia
- When
- March 9, 10:01 AM CST to 10:03 AM CST
- Where
- Escambia County, 10 mi NW of Pensacola
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.522, -87.339
Tornado, Santa Rosa
- When
- March 9, 10:02 AM CST to 10:03 AM CST
- Where
- Santa Rosa County, 2.58 mi NE of Pace to 2.59 mi ENE of Pace
- Rating
- EF0
- Path length
- 0.11 mi
- Path width
- 50 yd
- Crop damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.622, -87.115
A brief tornado touched down on Timber Ridge Drive near Pace. Three homes were damaged, one severely. The home that took a direct hit by the tornado lost approximately 20 percent of the roofing shingles, with significant damage done to the ceilings and attic space of the home as wind entered through the eaves of the roof. The other two homes lost 1 to 10 percent of their roofing shingles. Wood fencing was also damaged at the homes.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Alabama, March 9 to 10, 2011$415,000 · 75 kt wind · 32 events
- Tornadoes and Flash Flood in Mississippi, March 9, 2011$222,000 · EF1 · 13 events
- Flash Flooding and Flood in Mississippi, March 9, 2011$133,000 · 1 in hail · 16 events
- Flash Flooding and Flooding in Alabama, March 9 to 12, 2011$52,000 · 30 events
- Flash Flooding and Flood in Georgia, March 9, 2011$74,000 · 50 kt wind · 13 events
- Tornado and Damaging Winds in Georgia, March 9, 2011$32,000 · EF0 · 9 events
- High Wind in Tennessee, March 9, 2011$30,000 · 70 kt wind · 1 event
- Strong Wind in Tennessee, March 9, 2011$18,000 · 4 events
- Winter Weather in Wisconsin, March 9, 201113 events
- Winter Storm and Winter Weather in Michigan, March 9, 20118 events
- High Wind in Wyoming, March 9 to 11, 201159 kt wind · 7 events
- Damaging Winds in Georgia, March 9, 2011$5,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 295289, 292633, 295293.